The Lorentz reciprocity in random media—The derivation from Maxwell's equations
Article first published online: 7 DEC 2012
Copyright 1991 by the American Geophysical Union.
Volume 26, Issue 2, pages 499–503, March-April 1991
How to Cite
1991), The Lorentz reciprocity in random media—The derivation from Maxwell's equations, Radio Sci., 26(2), 499–503, doi:10.1029/90RS00965.(
- Issue published online: 7 DEC 2012
- Article first published online: 7 DEC 2012
- Manuscript Accepted: 22 APR 1990
- Manuscript Received: 26 DEC 1989
The Lorentz reciprocity in random media is mathematically derived from Maxwell's equations on the assumption that the media are isotropic and that the material parameters ε and μ are uniformly bounded random functions and exist in a finite region. It should be emphasized that the assumption is sufficiently satisfied in physics and that other conditions for ε and μ are not assumed. The Lorentz reciprocity is valid in the sense that the reciprocal relation holds for any order moment of electromagnetic fields. The result and the derivation process presented here are useful for analyzing the wave propagation and scattering in random media.